Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 88, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 16, 2006, 6:10 AM CDT for Champaign County, Vermilion County, Illinois. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2006, 6:10 AM CDT (11:10 UTC)
- Expired
- Apr 16, 2006, 6:52 AM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Champaign County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 129 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 6:15 AM CDT | HAIL 0.88 | 4 E Gifford, IL | REPORTED 1 MILE NORTH OF PENFIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2370 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 161110
SVRILX
ILC019-183-161215-
/O.NEW.KILX.SV.W.0088.060416T1110Z-060416T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
610 AM CDT SUN APR 16 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS.
NORTHEASTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS.
* UNTIL 715 AM CDT
* AT 606 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR GIFFORD...OR ABOUT 6 MILES SOUTHEAST OF
RANTOUL...AND WAS MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
POTOMAC...
ROSSVILLE...
HOOPESTON...
OTHER LOCATIONS IN THE WARNING INCLUDE...ARMSTRONG...ALVIN AND
HENNING.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4034 8807 4019 8803 4031 8755 4046 8755
4049 8778
$$
AUTEN2 follow-up statements
000
WWUS53 KILX 161125
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
625 AM CDT SUN APR 16 2006
ILC019-161135-
/O.CAN.KILX.SV.W.0088.000000T0000Z-060416T1215Z/
CHAMPAIGN-
625 AM CDT SUN APR 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR CHAMPAIGN COUNTY HAS BEEN
CANCELLED...
AT 622 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4040 8794 4020 8793 4031 8755 4046 8755
4049 8778
$$
ILC183-161215-
/O.CON.KILX.SV.W.0088.000000T0000Z-060416T1215Z/
VERMILION-
625 AM CDT SUN APR 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR NORTHERN VERMILION COUNTY...
AT 622 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR ARMSTRONG...OR ABOUT 14 MILES SOUTHEAST
OF PAXTON...MOVING NORTHEAST AT 35 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
HOOPESTON.
ROSSVILLE.
OTHER LOCATIONS AFFECTED INCLUDE...HENNING AND ALVIN.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4040 8794 4020 8793 4031 8755 4046 8755
4049 8778
$$
AUTEN000
WWUS53 KILX 161152
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
653 AM CDT SUN APR 16 2006
ILC183-161203-
/O.CAN.KILX.SV.W.0088.000000T0000Z-060416T1215Z/
VERMILION-
653 AM CDT SUN APR 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VERMILION COUNTY HAS
BEEN CANCELLED...
AT 649 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4040 8794 4020 8793 4031 8755 4046 8755
4049 8778
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:36 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 16, 3:36 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 336 AM CDT SUN APR 16 2006 .DISCUSSION... UPPER LEVEL LOW WRAPPING UP ON ITSELF REPEATEDLY IN THE OVERNIGHT HOURS ON WV AND IR SATELLITE IMAGERY. CENTERED OVER THE MISSOURI RIVER VALLEY OVER OMAHA NEBRASKA THIS MORNING...LOW HAS MADE LITTLE PROGRESS TO THE EAST. PRECIP IS FINALLY EXITING THE AREA TO THE EAST AS A DRY SLOT WEDGES ITS WAY INTO THE MIDWEST. STORMS THIS AFTERNOON ARE THE FIRST ISSUE FOR THE FORECAST. NEXT ISSUE IS THE SYSTEM MOVING INTO THE AREA IN THE OVERNIGHT HOURS TUES/WED AND ITS LINGERING PRECIP CHANCES. MODELS ARE MORE THAN PROBLEMATIC WITH THIS RUN... WENT WITH THE GFS/ECMWF FOR THE LONG HAUL...ADJUSTING WHERE POSSIBLE FOR FEEDBACK ISSUES. IN THE SHORT TERM...A DEFINITE TUG OF WAR BETWEEN THE MODEL SOLNS. SHORT TERM...TODAY AND TONIGHT... SLIGHT RISK OVER THE CWA TODAY AS THE SFC AND UPPER LEVEL LOW CUT ACROSS THE PLAINS AND INTO THE MIDWEST. SOUTHERLY FLOW SHOULD MAINTAIN SOME WAA AND WEAK MOISTURE ADVECTION AT THE SFC. SLIGHT COOL AIR ADVECTION AT H5...AND SOME WAA AT H7 SHOULD HELP TO STEEPEN THE LAPSE RATES. BUT WARM AIR AT H85 IS A BIT TO THE SW...AND FLOW IS OUT OF THE SOUTH ON THE 00Z SOUNDING...RESULTING IN VERY LITTLE CHANGE AT THE LOW LEVELS. WARMING AT THIS LEVEL MAY PROVIDE THE ONLY CAP FOR SUNDAY AFTERNOON...AND A VERY WEAK ONE AT THAT. WITH PLENTY OF DRY AIR IN THE COLUMN...AND THE DRY SLOT HOLDING BACK THE CLOUDS...INSOLATION WILL BE MAXIMIZED AND BREAK SAID CAP RATHER EFFICIENTLY. MODELS DIFFER CONSIDERABLY. NAM HAS BEEN MORE EFFECTIVE IN MODELING THE PRECIP IN THE LAST 24HRS. WITH THAT IN MIND...THE EVENT TOMORROW DOES LOOK A BIT MORE DIRE IN THE NAM SOUNDINGS. 00Z NAM HAD OVER 3000 J/KG CAPE...NO CIN...TOTALS OF 51...LI/S OF -11 AND SFC TEMPS AT 80F BY 18Z OVER SPI. 06Z FORECAST SOUNDINGS NOT MUCH BETTER. WHEREAS THE GFS INDICES WERE ABOUT HALF THE CAPE...LI/S OF -8...THE SHEAR IS MUCH BETTER AND THE CONVECTIVE TEMP ABOUT 4 DEGREES LOWER. THE LCLS ARE AROUND 1000 FT LOWER IN THE GFS AS WELL (GFS-2.5KFT...NAM-3.5KFT). EITHER WAY...EARLY AFTERNOON THUNDERSTORMS AS THE UPPER LEVEL TROUGH MOVES IN OVER THE WARM SECTOR AT THE SFC SHOULD PROVIDE MORE THAN ENOUGH TO TAP INTO A RATHER UNSTABLE ATMOSPHERE NO MATTER WHICH MODEL YOU CHOOSE. MOVEMENT OF ORGANIZED STORMS ACROSS THE WARM FRONT (IN THE NRN TIER OF THE CWA) WILL ONLY ADD TO LOW LEVEL SHEAR. LONG TERM...TOMORROW THROUGH FRIDAY... HIGH PRESSURE MAKES A BRIEF RETURN TO THE MIDWEST EARLY IN THE WORKWEEK...UNTIL THE NEXT LOW MOVES IN EARLY WEDNESDAY MORNING. THE SYSTEM REMAINS SLOW IN THE MODELS AND SEEMS TO BE LINGERING LONGER AND LONGER IN THE SOLNS. A NEW TREND IN THE 00Z RUNS HAS ALSO BEEN TO BRING THE UPPER LEVEL LOW CENTER (AND ASSOCIATED SFC LOW) ABOUT 400 MILES FURTHER SOUTH AND RIGHT OVER ILLINOIS. THE UPPER LEVEL LOW HANGS UP OVER THE GREAT LAKES...MAINTAINING CYCLONIC FLOW AND CLOUD COVER IN THE NORTH AND EAST...TEMPERING THE DIURNAL SWING OF TEMPS OVER THE REGION. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HJS
Hazardous weather outlook, Apr 16, 6:05 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 605 AM CDT SUN APR 16 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-171100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 605 AM CDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL STRETCH ACROSS CENTRAL ILLINOIS TODAY AS A LOW PRESSURE SYSTEM MOVES OUT OF THE PLAINS AND INTO ILLINOIS BY THIS AFTERNOON. THIS SYSTEM WILL COMBINE WITH WARM MOIST AIR SOUTH OF THE FRONT TO PRODUCE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. TORNADOES ARE ALSO POSSIBLE AS THE STORMS MOVE ALONG THE FRONT THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER SYSTEM WILL MOVE INTO THE AREA WITH MORE THUNDERSTORMS FOR TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND INTO TONIGHT. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 1:23 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 49 min |
| Apr 16, 1:25 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 65 min |
| Apr 16, 1:34 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 56 min |
| Apr 16, 1:38 PM CDT | Tornado Warning | ILX | Tazewell | 52 min |
| Apr 16, 2:02 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Woodford | 43 min |
| Apr 16, 2:13 PM CDT | Tornado Warning | ILX | McLean, Tazewell, Woodford | 47 min |
| Apr 16, 2:27 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon | 48 min |
| Apr 16, 2:33 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 42 min |
| Apr 16, 2:53 PM CDT | Tornado Warning | ILX | Macon | 37 min |
| Apr 16, 2:54 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 58 min |
| Apr 16, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 45 min |
| Apr 16, 3:14 PM CDT | Tornado Warning | ILX | Macon, Piatt | 46 min |
| Apr 16, 3:20 PM CDT | Tornado Warning | ILX | Christian, Shelby | 25 min |
| Apr 16, 3:29 PM CDT | Tornado Warning | ILX | Piatt | 46 min |
| Apr 16, 3:33 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 48 min |
| Apr 16, 3:38 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 52 min |
| Apr 16, 3:46 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan | 22 min |
| Apr 16, 3:46 PM CDT | Tornado Warning | ILX | Champaign | 44 min |
| Apr 16, 3:58 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Moultrie, Shelby | 62 min |
| Apr 16, 4:16 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 44 min |
| Apr 16, 4:24 PM CDT | Tornado Warning | ILX | Cumberland | 51 min |
| Apr 16, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Piatt | 48 min |
| Apr 16, 4:58 PM CDT | Tornado Warning | ILX | Jasper | 47 min |
| Apr 16, 5:01 PM CDT | Tornado Warning | ILX | Effingham | 29 min |
| Apr 16, 5:04 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 56 min |
| Apr 16, 5:13 PM CDT | Tornado Warning | ILX | Coles, Douglas | 41 min |
| Apr 16, 5:16 PM CDT | Tornado Warning | ILX | Clark, Cumberland | 44 min |
| Apr 16, 5:19 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 41 min |
| Apr 16, 5:37 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Shelby | 49 min |
| Apr 16, 5:43 PM CDT | Tornado Warning | ILX | Edgar | 47 min |
| Apr 16, 5:45 PM CDT | Tornado Warning | ILX | Crawford, Jasper | 45 min |
| Apr 16, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark | 67 min |
| Apr 16, 5:58 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 54 min |
| Apr 16, 6:03 PM CDT | Tornado Warning | ILX | Edgar, Vermilion | 30 min |
| Apr 16, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Effingham, Jasper | 62 min |
| Apr 16, 6:29 PM CDT | Tornado Warning | ILX | Champaign | 46 min |
| Apr 16, 6:30 PM CDT | Tornado Warning | ILX | Edgar | 30 min |
| Apr 16, 6:38 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Edgar | 52 min |
| Apr 16, 6:53 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 67 min |
| Apr 16, 6:59 PM CDT | Tornado Warning | ILX | Vermilion | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.